Questions about lithium and lack of sleep

Discussion in 'General Parenting' started by TerryJ2, Jul 26, 2012.

  1. TerryJ2

    TerryJ2 Well-Known Member

    difficult child said he didn't sleep much at all last night. His eyes look like he's been swimming in a chlorinated pool. He asked about 10 min ago if lithium could make him excited.
    (Not in a good way.) We gave him 300 mg last night and 150 mg this a.m. Previously, we'd been giving him 150 mg at night and 150 in the a.m.
    Any ideas?
     
  2. InsaneCdn

    InsaneCdn Well-Known Member

    That's more a psychiatrist question because... some side effects are temporary, part of the ramp-up. For example, the AP that difficult child was on tends to cause light-headedness, but it's way more pronounced at the beginning or when increasing the dosage. Others side effects can be the result of an incompatibility between the person and the medication.
     
  3. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    I'm sticking to him maybe having an adverse reaction to the lithium. I'll never forgot how horrible I felt on it and how the doctor's solution was to raise the dose. Has your son had a blood level taken?

    Both me and my son on lithium were more tired than anything. For me, it made me lethargic. I just hated that drug. It helps a lot of people, but it made me flat and depressed Obviously your son is not having the same reaction...lol. Sounds more like he's hyped up and having side effects. Lithium is NOT an upper...lol.

    I know this probably didn't help you at all, but thought I'd toss it in the mix. I'm not sure that this is going to be a good medication for your son (of course, I'm not a doctor either!!) But the excited and not in a good way does still remind me of akathesa and that is a horrible feeling. You are just racing inside and barely able to sit down. He's not on a high does of Lithium, but everyone is different. I was on a low dose of Zoloft (50 mgs.) and I still got akathesa.
     
  4. TerryJ2

    TerryJ2 Well-Known Member

    Thanks, MWM. The thing of it is, it gives me hope that "something" will work, since he's not so much inside himself now, and he's offering info, and he's smiling occasionally. I know there is synthetic lithium so we may have to switch to that.
    I think I'll call and ask the dr for a scrip for another blood level this week, even though when I described difficult child's reactions the other day with-his anxiety attack (standing up, sitting down, pacing, etc.) the dr said it's not the same thing ... it should be more of an involuntary movement. He thought that description sounded like an anxiety attack, not a medication reaction.
     
  5. Thanks for posting Terry. I have been following your lithium threads since my difficult child recently started lithium as well.

    He is on 150mg at night only and so far little change in behavior. He had his first serum level drawn today.
     
  6. TerryJ2

    TerryJ2 Well-Known Member

    Thanks, firehorsewoman. We noticed changes after about 2 wks.
     
Loading...